MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ABRADER 2.9 MAG-MINI DISP. BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ABRADER 2.9 MAG-MINI DISP. BLADE; SAW, POWERED, AND ACCESSORIES
Catalog Number 72201518
Medical Device Problem Codes Break (1069); Dent in Material (2526); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, a white material of the tip of the abrader torn, it was part of the inner blade.And it also broke on the upper part of the blade.The procedure was completed without delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H6: the reported device was received for evaluation.A visual inspection revealed that it is not in its original packaging.The white polyester shrink tubing on the inner shaft is cut and scuffed.The inner shaft is fractured toward the distal end.The outer shaft is dented at the cutting window and the interior of the hub is damaged at the insertion point for the inner shaft.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include an application of unintended inappropriate or excessive force to the device.No containment or corrective actions are recommended at this time.

Brand Name
ABRADER 2.9 MAG-MINI DISP. BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18872226
Report Number1219602-2024-00439
Device Sequence Number7721061
Product Code HAB
UDI-Device Identifier03596010621672
UDI-Public03596010621672
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201518
Device Lot Number51037243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date03/10/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown